Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 5, 2021Bleckley County, Dodge County, Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 5, 2021, 10:57 PM EDT for Bleckley County, Dodge County, Pulaski County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2021, 10:57 PM EDT (02:57 UTC)
Expired
Oct 5, 2021, 11:30 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Bleckley County, GA, Dodge County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 43 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WWUS82 KFFC 060257
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1057 PM EDT Tue Oct 5 2021
 
GAZ083-095-096-107>109-060330-
Houston GA-Wilcox GA-Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
1057 PM EDT Tue Oct 5 2021

...A thunderstorm producing heavy rainfall will impact portions of 
northwestern Dodge, Pulaski, southern Twiggs, north central Wilcox, 
Bleckley and east central Houston Counties through 1130 PM EDT...

At 1056 PM EDT, the thunderstorm was over Baileys Park, or near 
Hawkinsville, moving north at 25 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Cochran, Eastman, Hawkinsville, Union, Dubois, Tarversville, Empire,
Mobley Crossing, Roddy, Baileys Park, Ocmulgee Banks, Royal, Ocmulgee
Public Fishing Area, Paulk, Goldsboro, Cary, Godwinsville, Pulaski
State Prison, Porter and Kathleen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3213 8312 3206 8342 3252 8363 3260 8324
TIME...MOT...LOC 0256Z 161DEG 20KT 3229 8337 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 5, 8:01 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Oct 5, 8:01 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
801 PM EDT Tue Oct 5 2021

.UPDATE...

Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 328 PM EDT Tue Oct 5 2021/

SHORT TERM /Tonight through Wednesday Night/...

The unsettled and very wet conditions will persist through the short
term courtesy the slow-progressing closed upper low to our west. The
low will begin to lift northward across the mid-Mississippi Valley
on Wednesday into Wednesday night, though southerly flow around the
eastern side of the low will continue to provide abundant deep
moisture locally. With sufficient instability and lift remaining in
place, waves of scattered to widespread convection are anticipated
through the period, providing ongoing hydrological concerns.

Atmospheric moisture content will remain well above climatological
norms for October with precipitable water values over 1.5 inches to
near 2 inches across the area - above the 90th percentile for this
time of year. Copious rainfall amounts have already fallen since
yesterday, with widespread 1 to 4 inch amounts along a swath
bisecting the forecast area from southwest to northeast and locally
higher totals over 6 inches. Soils are thus now saturated in these
areas, and additional forecast heavy rainfall totals of 2 to 4
inches with locally higher totals across north Georgia will lead to
flash flooding. For these reasons, the Flash Flood Watch remains in
effect for roughly the northwest two-thirds of the area through
Thursday morning, though the watch could be extended in time and/or
area if forecast trends require.

Hi-resolution model guidance is further consistently indicating the
potential for training convective bands from late tonight through
the day Wednesday. Obviously, the exact location where any of these
persistent bands setup remains to be seen, but the flash flooding
potential will be exacerbated where this occurs. To further drive
this point home, the WPC ERO highlights a Moderate risk area across
much of north Georgia for Wednesday. All this is to say, there will
be some potential for isolated significant flash flooding where
localized higher precipitation maxima occur.

RW

LONG TERM /Thursday through Tuesday/...

By Thursday morning, the closed upper-level low that has driven the
very active, very saturated weather pattern over the past few days
has begun to open and shift off to the north. Despite this
migration, we remain under a regime of southwesterly flow aloft,
with Gulf moisture continuing to stream northeastward into the
region through Saturday. PWATs will hover around the 1.5-1.9" range
even as the strongest flow starts to taper off, accompanied by still-
sufficient instability. As a result, the chance of showers and
thunderstorms will stick around through Saturday as well, though
PoPs will follow a trend of gradually decreasing to the southwest
each day.

A brief but welcome reprieve from the inundation we've received will
begin starting Sunday, but the degree and duration of drying out
will be short lived. There is good model agreement that a stout
upper-level ridge will push in from the west, placing the CWA under
northwesterly to northeasterly flow aloft. The GFS shows a more
complete drying of the column Sunday through Monday, likely due to
the influence of a stronger surface high. The Euro keeps some mid-to-
upper level moisture around, which would lead to lingering slight to
low end chance PoPs, namely for west central Georgia. Because the
next disturbance in the upper-level wave train and its attendant
frontal boundary approaches from the west late Monday, edging out
the upper high, have kept slight chance PoPs during the afternoon to
start the work week to account for residual moisture and increased
lift from the front. High temperatures will remain right around
average through the extended, with minimum temperatures as much as
10 degrees above average thanks to continued insulating cloud cover
overnight.

96

&&

.AVIATION...
00Z Update...
Ceilings remain mixed as the period begins, but are primarily low
VFR to MVFR. Ceilings are anticipated to steadily lower during the
overnight ours, reaching IFR between 05-07Z. There is currently a
lull in precip coverage, with prevailing VCSH being carried at all
sites except CSG, where -SHRA remains. Rain chances are expected
to increase once again overnight, with prevailing SHRA returning
to all sites by sunrise. There is a chance of thunder in the
afternoon tomorrow, warranting a PROB30 for TSRA at the metro ATL
sites from 17-23Z. Winds will be E through the period at 5-10 kts.

//ATL Confidence...00Z Update...
Medium confidence on ceilings and precipitation timing.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  76  66  77 /  60  90  80  80
Atlanta         66  75  66  77 /  60  90  80  80
Blairsville     62  71  61  71 /  80  90  90  90
Cartersville    66  75  66  77 /  60  90  90  80
Columbus        67  78  67  81 /  40  90  80  80
Gainesville     65  73  65  74 /  80  90  90  80
Macon           68  79  67  83 /  50  90  80  70
Rome            67  76  67  78 /  60  90  90  80
Peachtree City  66  75  66  78 /  60  90  80  80
Vidalia         71  82  70  85 /  40  70  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late Wednesday night for the following
zones: Banks...Barrow...Bartow...Bibb...Butts...Carroll...
Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke...
Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Greene...Gwinnett...Hall...Haralson...Harris...Heard...Henry...
Jackson...Jasper...Jones...Lamar...Lumpkin...Madison...Marion...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike...
Polk...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Talbot...Taylor...Towns...Troup...Union...Upson...
Walker...Walton...Webster...White...Whitfield.

&&

SHORT TERM...RW
LONG TERM....96
AVIATION...King
Hazardous weather outlook, Oct 5, 9:01 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
901 PM EDT Tue Oct 5 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
901 PM EDT Tue Oct 5 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Rounds of showers and isolated thunderstorms, with locally heavy
rainfall, will continue overnight. Locally heavy rainfall could
lead to flash flooding. A Flash Flood Watch is in effect for much
of north and central Georgia.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Continued rounds of showers and thunderstorms can be expected across
north and central Georgia through Thursday. The main concern will
be periods of heavy rainfall and the potential for flash
flooding. A Flash Flood Watch is in effect for much of north and
central Georgia through early Thursday morning. Widespread
rainfall totals of 2 to 6 inches, with higher localized amounts,
especially in the high terrain of northeast Georgia, are expected
by Thursday morning. Some of these totals may be realized over a
period of several hours due to high rain rates and training
storms. Creeks and smaller streams could flood quickly and larger
rivers will rise to bankfull or higher by the latter half of the
week. Outside of flooding concerns, a few stronger storms could
also produce gusty winds, frequent lightning, and downed trees due
to saturated soils.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Oct 5, 10:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1057 PM EDT Tue Oct 5 2021

GAZ083-095-096-107>109-060330-
Houston GA-Wilcox GA-Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
1057 PM EDT Tue Oct 5 2021

...A thunderstorm producing heavy rainfall will impact portions of
northwestern Dodge, Pulaski, southern Twiggs, north central Wilcox,
Bleckley and east central Houston Counties through 1130 PM EDT...

At 1056 PM EDT, the thunderstorm was over Baileys Park, or near
Hawkinsville, moving north at 25 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cochran, Eastman, Hawkinsville, Union, Dubois, Tarversville, Empire,
Mobley Crossing, Roddy, Baileys Park, Ocmulgee Banks, Royal, Ocmulgee
Public Fishing Area, Paulk, Goldsboro, Cary, Godwinsville, Pulaski
State Prison, Porter and Kathleen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3213 8312 3206 8342 3252 8363 3260 8324
TIME...MOT...LOC 0256Z 161DEG 20KT 3229 8337

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 10:30 PM EDTRiver Flood WarningFFCBarrow, Jackson16 hr
Oct 5, 10:37 PM EDTRiver Flood WarningFFCDeKalb, Rockdale16 hr
Oct 5, 10:45 PM EDTRiver Flood WarningFFCNewton, Rockdale16 hr
Oct 5, 11:33 PM EDTSpecial Weather StatementFFCBleckley27 min
Oct 6, 12:01 AM EDTSpecial Weather StatementFFCBleckley29 min
Oct 6, 3:27 AM EDTSpecial Weather StatementFFCCrisp63 min
Oct 6, 4:20 AM EDTSpecial Weather StatementFFCCrisp, Dooly, Houston55 min
Oct 6, 5:00 AM EDTFlash Flood WarningFFCDooly, Houston6 hr
Oct 6, 5:30 AM EDTSpecial Weather StatementFFCBibb, Houston60 min
Oct 6, 6:14 AM EDTFlash Flood WarningFFCBibb, Houston, Peach, Twiggs6 hr
Oct 6, 7:06 AM EDTSpecial Weather StatementFFCBibb, Jones54 min
Oct 6, 7:55 AM EDTSpecial Weather StatementFFCJones65 min
Oct 6, 8:55 AM EDTFlash Flood WarningFFCBibb, Jasper, Jones, Twiggs9 hr
Oct 6, 10:19 AM EDTSpecial Weather StatementFFCUpson56 min
Oct 6, 10:22 AM EDTSpecial Weather StatementFFCPutnam53 min
Oct 6, 10:31 AM EDTFlash Flood WarningFFCCrawford, Lamar, Monroe, Upson6 hr
Oct 6, 10:42 AM EDTFlash Flood WarningFFCJasper, Jones, Putnam7 hr
Oct 6, 11:42 AM EDTSpecial Weather StatementFFCPike63 min
Oct 6, 12:18 PM EDTFlash Flood WarningFFCPike, Talbot, Upson6 hr
Oct 6, 12:56 PM EDTSpecial Weather StatementFFCUpson34 min
Oct 6, 1:23 PM EDTFlash Flood WarningFFCCrawford, Lamar, Pike, Taylor, Upson4 hr
Oct 6, 1:30 PM EDTFlash Flood WarningFFCMorgan, Putnam5 hr
Oct 6, 1:59 PM EDTRiver Flood WarningFFCPutnam5 hr
Oct 6, 2:19 PM EDTTornado WarningFFCMonroe26 min
Oct 6, 2:45 PM EDTSpecial Weather StatementFFCTreutlen30 min
Oct 6, 2:57 PM EDTFlash Flood WarningFFCBibb, Crawford, Monroe, Peach5 hr
Oct 6, 3:38 PM EDTSpecial Weather StatementFFCLaurens37 min
Oct 6, 6:13 PM EDTFlash Flood WarningFFCJasper, Putnam3 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.